Letrozole/ Femara and eyesight

RomlaRomla AdelaideMember Posts: 1,250
Hi all am now 4months into Letrozole and seem to be having some vision impacts - dialled up old faithful doctor google and there’s a lot or articles about the impact of Hormone Therapy on vision including some concerns re AIs. Is anyone else having any eye issues. I had glaucoma prior to breast cancer controlled by drops but now am needing laser treatment as my eye pressure is elevating.I have also noted dry eye esp when inserting drops. Saw the eye specialist Monday but will be seeing him again soon due to his concerns about my eye pressure and will be asking questions about what I have read.I gather eye impacts of Tamoxifen is well known but AIs less so.

Comments

  • ArtferretArtferret MelbourneMember Posts: 67
    I've only been on letrozole for a week but haven't noticed any eye issues as yet though I'm probably due for an eye test. My two biggest things are increased joint pain and tiredness.
  • AfraserAfraser MelbourneMember Posts: 1,482
    Hi
    I have been on Femara for four and a half years and have had no problems with pressure or glaucoma (had a scan recently and definitely fine on the glaucoma front). I do need treatment for cataracts but I am satisfied that is age related (my mother had treatment for same at roughly the same age) and not letrozole related. But your eye specialist is the go to person rather than Dr Google. A good specialist can glean the fact from the possible opinion and should be able to answer your questions. Good luck for your next consultation, hope it's all resolved. 
  • primekprimek Broken HillMember Posts: 4,211
    I feel my eyesight is a little different since chemo but I have waited for testing as wanted to give my body a chance for full cell recovery following chemo.

    Glaucoma is a progressive disease for many people and this may have happened regardless of treatment . We often do blame medication /treatment for things that may have just happened as part of ageing, normal disease processes.  Drs are often reluctant to say no its not anything to do with that just in case it is,  even though they might have mentally dismissed it. 

    I hope your treatment works well. Kath x
  • RomlaRomla AdelaideMember Posts: 1,250
    Thanks ladies will be ringing in the morning for urgent appointment with eye specialist
  • RomlaRomla AdelaideMember Posts: 1,250
    I am to have laser treatment early December and now have an additional eye drop daily. I have dry eyes now and the Ganfort drops I have had for years sting a little. My eye specialist is aware there is some evidence of eye impacts from ARomatase inhibitors and will monitor- me I will continue the  Letrozole just wish sideeffects esp longer term were clearer as would be less worrying if it was known what to expect .Thankyou ladies once again for your kind support .
  • RomlaRomla AdelaideMember Posts: 1,250
    Well several months down the track -eye pressure still too high so laser treatment which failed.15/5 had surgery - trabulectomy - to release pressure. Couple setbacks - a leak which healed and now pressure up again so more surgery 7/6. Whilst I recognise glaucoma is a progressive disorder the spike in eye pressure does seem to coincide with my starting Letrozole. Have asked eye specialist to advise oncologist of these changes and will discuss with oncologist next appointment.Put this post up just in case anyone else with glaucoma taking  an Aromatase Inhibitor .AIs are highly regarded for post menopausal women with Er+ breast cancer but not as fully understood as Tamoxifen and maybe this is an area for investigation.
  • kmakmkmakm MelbourneMember Posts: 3,249
    Well that's a bugger @Romla. Bit rough to have to deal with this on top of everything else. Big hug, Kate xox
  • SisterSister Adelaide Hills, SAMember Posts: 1,690
    Not fair @Romla!  I hope it's something that can be controlled.  Let us know how you go.
  • iserbrowniserbrown Regional VictoriaMember Posts: 2,333
    Best wishes being sent your way as you get on the better side of this!  What a so and so!  the hidden extras
  • RomlaRomla AdelaideMember Posts: 1,250
    Can’t say for certain is a link @iserbrown just a coincidence and maybe one to look out for others not sure
  • iserbrowniserbrown Regional VictoriaMember Posts: 2,333
    @Romla perhaps a coincidence however it almost sounds like it has been aggravated so it will be interesting to see what the Oncologist has to say about it!  It's an awareness for us all on all medications.  
    If I remember right @Brenda5 had troubles with her eyesight after starting hormone therapy.

    Take care and I do hope that you get on top of it, soon!
  • arpiearpie Forster, NSWMember Posts: 560
    That's a real Bugger, @Romla  - I feel for you & hope it settles down soon!  :(  

    I had laser surgery on my eyes back in 2000 (I used to be almost blind without glasses - they were bullet proof!)  Now I just need them for reading - cheapie from the chemist!    From memory my last glaucoma test was OK .... but I've been noticing things just a little more blurry recently, but only been on Letrozole for a couple of weeks - it could be from too much computer!   LOL 

    Thanks for the 'heads up'!
Sign In or Register to comment.